Ask an expert
Question

04 Dec 2005

PCOS
Hi,

I was recently diagnosed with polycystic ovary syndrome and was put on Dianette Contraceptive, I suffer with excessive hair growth (hirutism) and my periods were irregular.

I have since gained more weight on my upper body, am concerned about that, also i am on my last 3 pills before the 7 day break and just came on my period today!

Is this normal?? This is my first month of Dianette

Thanks
Answer 387 views
Expert
Fertility expert
fertility expert

01 Jan 0001

Dear Vicky

The choice of putting you on Diane is reasonable. It is not unusual to have some degree of weight gain when starting the contraceptive pill, but this should stabilise very quickly, and I do not expect the weight gain to persist beyond another month. Also, it is not unusal to start bleeding a little early in the first two or three months of the pill and this should also settle very soon.

The hirsutism will improve over a period of time .Do not expect immediate results. In some cases there will be a noticible difference only from four months onwards.

The use of the pill is a control measure for PCOS and not necessarily a cure. It is advisable to remain on Diane for as long as possible or until such time as when you are planning to conceive.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9321 votes
No
67% - 18654 votes
Vote